MAUDE Adverse Event Report: CORDIS US. CORP SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number R51008004L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82270622 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 8mm 4cm saberx radianz was used.However, it ruptured due to severe calcification in the iliac artery.There was no other concomitant devices.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There are no kinks or other damages noted prior to inserting the device into the patient.The device was prepped per the ifu.T he device was prepped normally and was able to maintain negative pressure.The device was not being used to treat a chronic total occlusion (cto).There was no resistance/ friction while inserting the device through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was difficulty noted while crossing the lesion with the balloon.The catheter was noted to have been in an acute bend.The balloon catheter did not kink while being used.The device was discarded.
 
Event or Problem Description
As reported, the 8mm 4cm saberx radianz was used.However, it ruptured due to severe calcification in the iliac artery.There was no other concomitant devices.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There are no kinks or other damages noted prior to inserting the device into the patient.The device was prepped per the ifu.The device was prepped normally and was able to maintain negative pressure.The device was not being used to treat a chronic total occlusion (cto).There was no resistance/ friction while inserting the device through the rotating hemostatic valve.There was no resistance/friction while inserting the balloon through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel.There was difficulty noted while crossing the lesion with the balloon.The catheter was noted to have been in an acute bend.The balloon catheter did not kink while being used.The device was discarded.
 
Additional Manufacturer Narrative
As reported, the 8mm x 4cm saberx radianz percutaneous transluminal angioplasty (pta) balloon catheter was used.However, it ruptured due to severe calcification in the iliac artery.There were no other concomitant devices.There was no reported injury to the patient.The product was stored properly according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the device into the patient.The device was prepped normally per the ifu and was able to maintain negative pressure.The device was not being used to treat a chronic total occlusion (cto).There was no resistance/ friction while inserting the device through the rotating hemostatic valve or while inserting through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel or while crossing the lesion with the balloon.The catheter was noted to have been in an acute bend; however, did not kink while being used.The product was not returned for analysis as it was discarded.A product history record (phr) review of lot 82270622 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of severe calcification likely contributed to the event as described in the event reported.Calcification is known to damage balloon material; it is likely damage occurred during crossing or in the attempt to inflate the balloon at the lesion.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.Neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABERX RADIANZ
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key19215046
Report Number3007635982-2024-00114
Device Sequence Number17868415
Product Code LIT
UDI-Device Identifier20705032081471
UDI-Public(01)20705032081471(17)251130(10)82270622
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201377
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Device Expiration Date11/30/2025
Device Catalogue NumberR51008004L
Device Lot Number82270622
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/03/2024
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date05/08/2024
Date Device Manufactured12/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown